Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS State College, PA

June 9, 20094 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2009, 3:34 PM EDT for 4 counties in Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2009, 3:34 PM EDT (19:34 UTC)
Expired
Jun 9, 2009, 4:15 PM EDT
In force
41 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Juniata County, PA, Northumberland County, PA, Perry County, PA

The radar

The State College radar (KCCX), 104 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 1:31 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 091934
SVRCTP
PAC043-067-097-099-092015-
/O.NEW.KCTP.SV.W.0049.090609T1934Z-090609T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 415 PM EDT

* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MILLERSBURG TO 11 MILES
  NORTHWEST OF MILLERSBURG...AND MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELIZABETHVILLE AND MONTGOMERY FERRY AROUND 415 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209...ROUTE 322/22.

LAT...LON 4047 7668 4040 7666 4032 7705 4063 7720
      4066 7701 4064 7701 4065 7696 4064 7694
      4068 7689 4068 7684 4063 7666 4056 7654
TIME...MOT...LOC 1934Z 326DEG 7KT 4061 7692 4061 7715

$$

FORECASTER: MARTIN/GARTNER/GRUMM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:35 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 9, 1:35 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 PM EDT TUE JUN 9 2009

.SYNOPSIS...
WARM HUMID AIR AND A COLD FRONT WILL COMBINE TO BRING SHOWERS AND
THUNDERSTORMS TO THE REGION TODAY. THE FRONT WILL STALL NEARBY
KEEPING US UNSETTLED INTO FRIDAY BEFORE DRIER AIR RETURNS FOR THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT NOW INTO FAR NW COS. TIMING LOOKS LIKE IT WILL BE
THROUGH KUNV/KJST BY 17Z. BUT THE FRONT LOOKS LIKE IT WILL DRAG
IT/S FEET ACROSS THE SRN TIER AND SLOW AS IT GETS INTO THE EAST.
LOWER CLOUDS TRYING TO SCOUR OUT OVER REST OF AREA...AND
SUCCEEDING OVER THE SERN HALF. THIS IS THE SPOT TO CONCENTRATE ON
TODAY...AS PROGGED CAPES TREMENDOUS /2K-3K J/ AND SOME LLVL
HELICITY STILL APPARENT IN THE CURRENT OBS/ANALYSIS. SPC CONTINUES
SLIGHT RISK AS WELL...FOR THESE VERY GOOD REASONS. ONLY DRAWBACK
TO CONVECTION - AND THESE WOULD MAINLY BE FOR THE CENTRAL COS -
WOULD BE FOR THE FRONT TO PASS THROUGH BEFORE PEAK HEATING...AS
WELL AS CURRENT CLOUD COVER...AND A SLIGHT MID-LVL WARM NOSE TO
ALL HELP SUPPRESS CONVECTION LOCALLY.

AGAIN...SUNSHINE IN THE SE SHOULD HELP US REALIZE SOME HUGE
CAPES IN THAT AREA. SHEAR MOD...BUT MAINLY IN LLVLS DUE TO
LIGHT/NIL SFC WINDS AND DEWPOINT BNDRY/WARM FRONT INVOF KMDT/KIPT.
THIS COULD ALLOW SOME SUPERCELLS AND A LOW RISK FOR TORS.

&&

.SHORT TERM /WEDNESDAY/...
ONGOING EVE CONVECTION SHUD LINGER THRU 03-06Z ACROSS EASTERN
PORTIONS OF CWFA...AS COLD FRONT SLOWLY SLIDES EAST. THEN IT APPEARS
FRONTAL BNDRY STRETCHES OUT W-E AS A QUASI-STATIONARY BNDRY FROM
SOUTHERN IN EAST THRU NORTHERN VA. WEAK SFC RIDGE SHUD SLIDE
OVERHEAD...PROVIDING A GRADUAL EROSION OF CLOUDS. DEW PTS SHUD HOLD
IN THE 50S FOR CENTRAL/SOUTHERN PORTIONS OF CWFA...POSSIBLY LEADING
TO PATCHY FOG. KEY WILL BE HOW QUICKLY CLOUDS DEPART. LOWS WILL BE
IN THE MID/UPPER 40S ACROSS THE NW CWFA...LOW/MID 50S
CENTRAL...UPPER 50S TO ARND 60 FOR LOWER SUSQ-VALLEY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE FRONT IS PROGGED TO STALL JUST SOUTH OF THE AREA LAYING A
PATHWAY FOR AT LEAST A COUPLE OF NEW WAVES OF LOW PRESSURE TO
RIPPLE ALONG...WITH LATEST TIMING SUGGESTING A RETURN OF
SHOWERS/STORMS BY LATER WEDNESDAY AND LASTING INTO FRIDAY.

EXACTLY WHERE AT LEAST THE LEAD WAVE OF LOW PRESSURE WILL TRACK
IS PROBLEMATIC WITH SHORT TERM GUIDANCE ALL OVER THE PLACE BY
EARLY THURSDAY. THE NAM LOOKS LIKE WINTER TRACKING THE LOW DOWN
THE ST LAWRENCE RIVER VALLEY IMPLYING A WARM HUMID DAY WITH A
STRONG FRONT PLOWING INTO SOME FAIRLY IMPRESSIVE CAPES...IN EXCESS
OF 1000J OVER MUCH OF SERN PA. THE GFS TAKES THE LOW RIGHT THRU
CENTRAL PA JUST SOUTH OF I80...LIMITING THE INSTABILITY GREATLY.
THE GEM TAKES A LOW CLOSER THE DELMARVA WHILE THE ECMWF HAS A WAVE
CLOSE THE THE NAM POSITION...BUT FAR WEAKER.

THE NEW GEFS IS SOMEWHERE BETWEEN THE NAM AND THE GFS...AND THE
SREF SHOWS A VERY WEAK WAVY FRONT SOMEWHERE OVER PA/NY...BUT WITH
GREAT UNCERTAINTY ILLUSTRATED FROM NE PA UP INTO SERN CANADA.

SO AT THIS STAGE THURSDAY LOOKS LIKE ANOTHER STORMY...POTENTIALLY
SEVERE DAY...WITH CONVECTION POSSIBLY LINGERING INTO FRIDAY. THE
WEEKEND SHOULD IMPROVE INITIALLY BUT SHOWERS WILL ONCE AGAIN BE
POSSIBLE BY SUNDAY AND MONDAY AS THE UPPER FLOW IS FCST TO AMPLIFY
AND A TROF GETS ESTABLISHED OVER THE NERN US.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AREA OF TSRA MOVING ACORSS SOUTHERN PA AT THIS TIME. TIMED ARRIVAL
OF CONVECTION ACROSS SOUTHERN TAF SITES AND LEFT NORTHERN SITES
WITH PERSISTENCE AS FRONT HAS PASSED OR IS PASSING.

BY LATE AFTERNOON...FRONT WILL CLEAR TAF SITES SO IMPROVED
CONDITIONS WERE FORECAST EXCEPT FOR BREEZY NORTHWEST WINDS. BY
10/00Z...DURNAL COMPONENT WILL DIMINISH AND WINDS WILL DECREASE.

PATCHY FOG IS POSSBLE WITH MOIST LOW LEVELS AROUND SUNRISE SO
ADDED A TEMPO FOR MVFR VISIBILITIES OVERNIGHT.

OUTLOOK...
WED...EARLY FOG...THEN VFR.
THU...MVFR SHRA/TSRA.
FRI/SAT...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...DANGELO/BEACHLER
SHORT TERM...BEACHLER
LONG TERM...LACORTE
AVIATION...DANGELO/TYBURSKI
Hazardous weather outlook, Jun 9, 1:44 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
144 PM EDT TUE JUN 9 2009

PAZ004>006-010-011-017-101745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
144 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY. THERE
IS A CHANCE SOME COULD BECOME LOCALLY SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024-033-101745-
CAMBRIA-SOMERSET-
144 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON...AND SOME WILL BECOME LOCALLY SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY. THERE
IS A CHANCE SOME COULD BECOME LOCALLY SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-101745-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
144 PM EDT TUE JUN 9 2009

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY. THERE
IS A CHANCE SOME COULD BECOME LOCALLY SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Special weather statement, Jun 9, 11:47 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1147 AM EDT TUE JUN 9 2009

PAZ033-091630-
SOMERSET PA-
1147 AM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SOMERSET COUNTY...

AT 1146 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JENNERS...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ACOSTA AROUND NOON...STOYSTOWN AROUND 1210
PM...STOYSTOWN AROUND 1220 PM AND CENTRAL CITY AROUND 1230 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 128.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30 FROM THE
WESTMORELAND COUNTY LINE TO EAST OF INDIAN LAKE...ROUTE 219 FROM
SOMERSET TO THE JUNCTION OF ROUTE 30.

LAT...LON 4004 7925 4011 7924 4012 7919 4016 7917
      4022 7912 4022 7872 3995 7879

EXPERIMENTAL

FORECASTER: DANGELO
Special weather statement, Jun 9, 12:01 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1201 PM EDT TUE JUN 9 2009

PAZ036-056-057-063>065-091800-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-PERRY PA-YORK PA-
1201 PM EDT TUE JUN 9 2009

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...NORTHEASTERN
FRANKLIN...NORTHERN ADAMS...NORTHWESTERN YORK...PERRY AND WESTERN
DAUPHIN COUNTIES...

AT 1257 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 15 MILES
NORTH OF CARLISLE TO 9 MILES WEST OF CARLISLE...SOUTHWARD TO
CHAMBERSBURG...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...TORRENTIAL RAIN WILL FALL...CAUSING PONDING OF WATER
ON ROADS.

THESE STORMS WILL BE NEAR BLOSERVILLE...AND FAYETTEVILLE AROUND 105
PM...SHERMANSDALE AROUND 110 PM...WALNUT BOTTOM AROUND 115
PM...DUNCANNON AROUND 120 PM...AMITY HALL...AND CARLISLE SPRINGS
AROUND 125 PM...AND MILLERSBURG AROUND 130 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 191 AND 242...I-81 BETWEEN
MILE MARKERS 13 AND 67...I-83 BETWEEN MILE MARKERS 39 AND 42.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 30...ROUTE
209...ROUTE 322/22...STATE ROAD 94.

LAT...LON 3989 7774 4018 7779 4020 7778 4046 7739
      4062 7688 3992 7687

EXPERIMENTAL

FORECASTER: MARTIN
Special weather statement, Jun 9, 12:32 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1232 PM EDT TUE JUN 9 2009

PAZ033-091715-
SOMERSET PA-
1232 PM EDT TUE JUN 9 2009

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SOMERSET
COUNTY...

AT 1227 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR
CONNELLSVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS
AS THEY MOVE EAST. IN ADDITION...TORRENTIAL RAIN WILL CAUSE
PONDING OF WATER ON ROADS.

STORMS WILL BE NEAR SEVEN SPRINGS AROUND 1255 PM AND SOMERSET AROUND
115 PM.

THUNDERSTORMS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE
MARKERS 100 AND 113...AND ROUTE 219.

LAT...LON 3996 7936 4001 7933 4008 7928 4010 7925
      4011 7924 4013 7904 3988 7903 3989 7941
      3991 7941

EXPERIMENTAL

FORECASTER: MARTIN
Local storm report, Jun 9, 2:15 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             DUNCANNON               40.40N 77.03W
06/09/2009  E1.00 INCH       PERRY              PA   TRAINED SPOTTER

            QUARTER SIZE HAIL IN DUNCANNON.

0148 PM     HAIL             2 S DUNCANNON           40.37N 77.03W
06/09/2009  E0.75 INCH       PERRY              PA   EMERGENCY MNGR

            PENNY SIZE HAIL SOUTH OF DUNCANNON.

0200 PM     HAIL             1 N HARRISBURG          40.29N 76.88W
06/09/2009  E0.88 INCH       DAUPHIN            PA   BROADCAST MEDIA

            PENNY TO NICKEL SIZED HAIL REPORTED BY WHTM TV

0212 PM     HAIL             1 E HARRISBURG          40.28N 76.87W
06/09/2009  E1.00 INCH       DAUPHIN            PA   TRAINED SPOTTER

            HAIL BETWEEN NICKEL AND QUARTER SIZED JUST EAST OF
            HARRISBURG

&&

ART
Local storm report, Jun 9, 2:46 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
246 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             DUNCANNON               40.40N 77.03W
06/09/2009  E1.00 INCH       PERRY              PA   TRAINED SPOTTER

            QUARTER SIZE HAIL IN DUNCANNON.

0141 PM     HAIL             DUNCANNON               40.40N 77.03W
06/09/2009  E1.00 INCH       PERRY              PA   TRAINED SPOTTER

            QUARTER SIZED HAIL NEAR DUNCANNON

0148 PM     HAIL             2 S DUNCANNON           40.37N 77.03W
06/09/2009  E0.75 INCH       PERRY              PA   EMERGENCY MNGR

            PENNY SIZE HAIL SOUTH OF DUNCANNON.

0200 PM     HAIL             1 N HARRISBURG          40.29N 76.88W
06/09/2009  E0.88 INCH       DAUPHIN            PA   BROADCAST MEDIA

            PENNY TO NICKEL SIZED HAIL REPORTED BY WHTM TV

0212 PM     HAIL             1 E HARRISBURG          40.28N 76.87W
06/09/2009  E1.00 INCH       DAUPHIN            PA   TRAINED SPOTTER

            HAIL BETWEEN NICKEL AND QUARTER SIZED JUST EAST OF
            HARRISBURG

0212 PM     HAIL             HARRISBURG              40.28N 76.88W
06/09/2009  E0.75 INCH       DAUPHIN            PA   TRAINED SPOTTER

            PENNY SIZED HAIL NEAR HARRISBURG

0215 PM     HAIL             LEWISBERRY              40.14N 76.86W
06/09/2009  E0.88 INCH       YORK               PA   TRAINED SPOTTER

            NICKEL SIZED HAIL NEAR LEWISBERRY

0215 PM     HAIL             3 NW GAP                40.02N 76.06W
06/09/2009  E1.25 INCH       LANCASTER          PA   TRAINED SPOTTER

            HAIL NICKEL, QUARTER, AND HALF DOLLAR SIZE IN KINZERS

0220 PM     HAIL             HARRISBURG              40.28N 76.88W
06/09/2009  E1.00 INCH       DAUPHIN            PA   TRAINED SPOTTER

            QUARTER SIZED HAIL NEAR HARRISBURG

0221 PM     HAIL             ENOLA                   40.29N 76.94W
06/09/2009  E0.75 INCH       CUMBERLAND         PA   TRAINED SPOTTER

            PENNY SIZED HAIL NEAR ENOLA

0226 PM     HAIL             GAP                     39.99N 76.02W
06/09/2009  E0.88 INCH       LANCASTER          PA   TRAINED SPOTTER

            NICKEL SIZED HAIL NEAR GAP

0230 PM     HAIL             MIDDLETOWN              40.20N 76.73W
06/09/2009  E0.88 INCH       DAUPHIN            PA   TRAINED SPOTTER

            NICKEL HAIL NEAR MIDDLETOWN

&&

ART
Special weather statement, Jun 9, 3:23 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT TUE JUN 9 2009

PAZ033-092000-
SOMERSET PA-
323 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SOMERSET COUNTY...

AT 322 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MCCHESNEYTOWN-LOYA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR JENNERSTOWN AROUND 350 PM AND BOSWELL AROUND
400 PM.

LAT...LON 4016 7917 4029 7906 4029 7898 4026 7890
      4024 7889 4024 7885 4004 7898 4013 7918

EXPERIMENTAL

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:20 PM EDTSpecial Weather StatementCTPLebanon40 min
Jun 9, 3:11 AM EDTSpecial Weather StatementCTPHuntingdon, Juniata, Mifflin, Snyder64 min
Jun 9, 4:40 AM EDTSpecial Weather StatementCTPColumbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill65 min
Jun 9, 5:09 AM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, Schuylkill66 min
Jun 9, 6:13 AM EDTSevere Thunderstorm WarningCTPLancaster27 min
Jun 9, 11:47 AM EDTSpecial Weather StatementCTPSomerset43 min
Jun 9, 12:01 PM EDTSpecial Weather StatementCTPCumberland, Franklin, Perry119 min
Jun 9, 12:32 PM EDTSpecial Weather StatementCTPSomerset43 min
Jun 9, 1:03 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset42 min
Jun 9, 1:19 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Perry41 min
Jun 9, 1:42 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York63 min
Jun 9, 1:49 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset56 min
Jun 9, 1:54 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, York66 min
Jun 9, 2:00 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton60 min
Jun 9, 2:07 PM EDTSevere Thunderstorm WarningCTPLancaster23 min
Jun 9, 2:16 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton44 min
Jun 9, 2:27 PM EDTAreal Flood AdvisoryCTPLancaster3 hr
Jun 9, 2:31 PM EDTAreal Flood AdvisoryCTPCumberland3 hr
Jun 9, 2:35 PM EDTSevere Thunderstorm WarningCTPLancaster25 min
Jun 9, 2:41 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Perry, York64 min
Jun 9, 2:50 PM EDTTornado WarningCTPLancaster25 min
Jun 9, 2:57 PM EDTSevere Thunderstorm WarningCTPLancaster, York63 min
Jun 9, 3:12 PM EDTSevere Thunderstorm WarningCTPFranklin33 min
Jun 9, 3:20 PM EDTAreal Flood AdvisoryCTPFranklin3 hr
Jun 9, 3:23 PM EDTSpecial Weather StatementCTPSomerset37 min
Jun 9, 3:23 PM EDTSevere Thunderstorm WarningCTPLancaster37 min
Jun 9, 3:28 PM EDTSevere Thunderstorm WarningCTPSomerset62 min
Jun 9, 3:44 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, York49 min
Jun 9, 3:55 PM EDTAreal Flood AdvisoryCTPAdams, Franklin3 hr
Jun 9, 4:11 PM EDTSevere Thunderstorm WarningCTPLancaster, York49 min
Jun 9, 4:17 PM EDTSpecial Weather StatementCTPDauphin28 min
Jun 9, 4:29 PM EDTSpecial Weather StatementCTPBedford31 min
Jun 9, 4:30 PM EDTSpecial Weather StatementCTPBedford30 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.